Alert archive / Mississippi / Wind Advisories in 2009

Wind Advisory 7, NWS Jackson, MS

November 8, 20098 counties in Mississippi

NWS Jackson, MS issued this wind advisory at Nov 8, 2009, 2:51 PM CST for 8 counties in Mississippi. It took effect at Nov 9, 2009, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2009, 2:51 PM CST (20:51 UTC)
In effect from
Nov 9, 2009, 3:00 PM CST
Expired
Nov 9, 2009, 4:40 AM CST
In force
Issued by
NWS Jackson, MS

Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 082051
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CST SUN NOV 8 2009

...GUSTY NORTHEAST TO NORTHERLY WINDS EXPECTED ACROSS PORTIONS OF
EAST...CENTRAL... AND SOUTHEAST MISSISSIPPI LATE MONDAY AFTERNOON
INTO TUESDAY MORNING...

MSZ057-058-064>066-072>074-090500-
/O.NEW.KJAN.WI.Y.0007.091109T2100Z-091110T1200Z/
JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS...
MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
251 PM CST SUN NOV 8 2009

...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 6 AM CST
TUESDAY. 

AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH...AND
HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL
TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST TO NORTHERLY WINDS
WILL INCREASE ACROSS SOUTHEAST MISSISSIPPI MONDAY AFTERNOON INTO
TUESDAY MORNING. WINDS DURING THIS TIME WILL BECOME SUSTAINED BETWEEN
20 AND 30 MPH...WHILE GUSTING UP TO 35 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS UP TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE
CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

MSZ051-052-055-056-063-090500-
/O.NEW.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/
NEWTON-LAUDERDALE-SIMPSON-SMITH-LAWRENCE-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...
MONTICELLO...NEW HEBRON
251 PM CST SUN NOV 8 2009

...LAKE WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 6 AM CST
TUESDAY. 

AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH...AND
HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL
TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST TO NORTHERLY WINDS
WILL INCREASE ACROSS THE AREA MONDAY AFTERNOON INTO TUESDAY MORNING.
WINDS DURING THIS TIME WILL BECOME SUSTAINED BETWEEN 15 AND 20
MPH...WHILE GUSTING UP TO 25 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

19
2 follow-up statements
000 
WWUS74 KJAN 090333
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CST SUN NOV 8 2009

...GUSTY NORTHEAST WINDS EXPECTED ACROSS PORTIONS OF EAST CENTRAL
AND SOUTHEAST MISSISSIPPI LATE MONDAY AFTERNOON INTO TUESDAY
MORNING...

MSZ057-058-064>066-072>074-091145-
/O.CON.KJAN.WI.Y.0007.091109T2100Z-091110T1200Z/
JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS...
MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
933 PM CST SUN NOV 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 6 AM CST
TUESDAY...

AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH AND
HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL
TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST WINDS WILL
INCREASE ACROSS SOUTHEAST MISSISSIPPI MONDAY AFTERNOON INTO TUESDAY
MORNING. WINDS DURING THIS TIME WILL BECOME SUSTAINED BETWEEN 20 AND
30 MPH...WHILE GUSTING UP TO 35 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS UP TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE
LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

MSZ051-052-055-056-063-091145-
/O.CON.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/
NEWTON-LAUDERDALE-SIMPSON-SMITH-LAWRENCE-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...
MONTICELLO...NEW HEBRON
933 PM CST SUN NOV 8 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 6 AM
CST TUESDAY...

AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH AND
HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL
TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST WINDS WILL
INCREASE ACROSS THE AREA MONDAY AFTERNOON INTO TUESDAY MORNING. WINDS
DURING THIS TIME WILL BECOME SUSTAINED BETWEEN 15 AND 20 MPH...WHILE
GUSTING UP TO 25 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS74 KJAN 091040
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CST MON NOV 9 2009

...GUSTY NORTHEAST WINDS EXPECTED ACROSS PORTIONS OF EAST CENTRAL
AND SOUTHEAST MISSISSIPPI LATE MONDAY AFTERNOON INTO TUESDAY
MORNING...

MSZ057-058-064>066-072>074-091845-
/O.CAN.KJAN.WI.Y.0007.091109T2100Z-091110T1200Z/
/O.EXA.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/
JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS...
MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
440 AM CST MON NOV 9 2009

...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON AND
CONTINUE TONIGHT...WITH GUSTS UP TO 25 MPH...AS HURRICANE IDA
APPROACHES THE CENTRAL GULF COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

MSZ051-052-055-056-063-091845-
/O.CON.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/
NEWTON-LAUDERDALE-SIMPSON-SMITH-LAWRENCE-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...
MONTICELLO...NEW HEBRON
440 AM CST MON NOV 9 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST TUESDAY. 

NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON AND
CONTINUE TONIGHT...WITH GUSTS UP TO 25 MPH...AS HURRICANE IDA
APPROACHES THE CENTRAL GULF COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

EC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Nov 8, 10:04 AM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 8, 10:04 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CST SUN NOV 8 2009

.UPDATE...THE MAIN FORECAST ELEMENTS ARE ON TRACK FOR TODAY AND NO
ADJ WERE NEEDED TO THOSE. HOWEVER...THE WARM UP THIS MORNING WAS MUCH
FASTER THAN ANTICIPATED AND I HAD TO ADJ HOURLY TEMPS QUITE A BIT.
THIS WARMING SHOULD SLOW AS WE ARE MIXING TO THE INVERSION AND WE
SHOULD SEE THICKER HIGH CLOUDS SPREAD OVER DURING THE AFTERNOON.

AS FOR THE EVOLUTION OF IDA AND ANY IMPACTS IN OUR AREA FOR MON
THROUGH EARLY TUE. THE SITUATION REMAINS QUITE COMPLICATED AS IDA
WILL INTERACT WITH A LOW PRESSURE FEATURE IN THE WESTERN GULF AND
THEY WILL ALL INTERACT WITH THE EASTWARD MOVING DISTURBANCE CURRENTLY
OVER THE BIG BEND OF TX. ITS THIS ENTIRE INTERACTION THAT SHOULD
CAUSE IDA TO WEAKEN SOME AND TAKE ON MORE EXTRATROPICAL
CHARACTERISTICS. IT WILL ALSO HAVE SOME IMPACT ON FORWARD SPEED WHICH
ULTIMATELY WILL DETERMINE IF THERE WILL BE A LANDFALL AND WHERE THAT
MAY OCCUR. THE OFFICIAL NHC FORECAST HAS STEADILY TRENDED FASTER EACH
ADV AND NOW HAS IDA MAKING LANDFALL SOMEWHERE IN THE WESTERN FL
PANHANDLE TUE AFTERNOON. ON THE OTHER HAND...THE OPERATIONAL
EURO/GFS/NAM ARE ALL AT LEAST 12HRS FASTER AND HAVE A LANDFALL FURTHER
WEST BETWEEN THE SE LA COAST AND MOBILE BAY LATE MON AFTERNOON/MON
EVE. ALL THE FORECASTS HAVE MERIT AND THE GOING FORECASTS HANDLES THE
SITUATION. IF THE EVENTUAL TRACK IS FASTER AND CLOSER TO THE MS
COAST...THEN THERE WILL BE MORE OF A WIND IMPACT ACROSS A PORTION OF
THE SE CWA. STILL WINDS DONT APPEAR TO BE TOO STRONG BUT WOULD
LIKELY FIT INTO SOME SORT OF WIND ADV CRITERIA WITH SUSTAINED WINDS
25-30 MPH AND GUSTS 30-40 MPH. THE PRESSURE GRADIENT ACROSS THE REST
OF THE CWA WILL BE TIGHT AND RESULT IN BREEZY CONDITIONS AND
SUSTAINED WINDS 15-20 MPH WITH SOME HIGHER GUSTS. IF THE TRACK IS
SLOWER AND FURTHER E...THEN JUST THE PLAIN BREEZY CONDITIONS SHOULD
APPLY FOR ALL...MAIN THE SE/E PORTION OF THE AREA. NEW MODEL GUID IS
ARRIVING THIS MORNING AND WE WILL SORT THROUGH THAT FOR THE AFTERNOON
FORECAST PACKAGE.

THE RAINFALL SITUATION STILL SEEMS ON TARGET FROM PREV FORECASTS.
STEADY RAIN IS EXPECTED AS SOME SORT OF DEFORMATION AXIS SETS UP.
LOOK FOR MULTIPLE HOURS OF STEADY RAIN WITH ACCUMULATIONS BETWEEN 2-4
INCHES SE OF THE TRACE. THERE WILL LIKELY BE A STRONG GRADIENT WITH
HOW THE PRECIP AXIS SETS UP AND AREAS TO THE W/NW OF THAT AXIS WILL
LIKELY SEE LITTLE TO NO PRECIP. /CME/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE
REMAINDER OF THE DAY AND INTO TONIGHT.  LOOK FOR EAST TO SOUTHEAST
WINDS TODAY TO AGAIN BE BETWEEN 5-10 KNOTS WITH A FEW HIGHER GUSTS
UP AROUND 15 KNOTS POSSIBLE AS HIGH CLOUDS CONTINUE TO THICKEN AND
SPREAD NORTHWARD THROUGH THE AFTERNOON.  THE PRESSURE GRADIENT WILL
BEGIN TO TIGHTEN ACROSS THE AREA LATE TONIGHT INTO MONDAY
MORNING...ESPECIALLY ACROSS SOUTHEAST MISSISSIPPI.  LOOK FOR
EASTERLY WINDS ON MONDAY TO INCREASE TO BETWEEN 10-15 KNOTS WITH
SOME HIGHER GUSTS AROUND 20 KNOTS POSSIBLE DURING THIS TIME.  WHILE
MID AND HIGH CLOUDS WILL BE ON THE INCREASE THROUGH MONDAY MORNING
HOURS...VFR CONDITIONS ARE STILL EXPECTED TO PREVAIL.  HOWEVER...AS
RAIN CHANCES INCREASE DURING THIS TIME...PERIODS OF AT LEAST MVFR
VISIBILITIES WILL BE POSSIBLE THROUGH THE MORNING HOURS MONDAY AT
SITES THAT OBSERVE ANY RAINFALL. /19/

&&

.PREV DISCUSSION... /ISSUED 455 AM CST SUN NOV 8 2009/

DISCUSSION...

SHORT TERM...TODAY THROUGH MONDAY NIGHT...PRIMARY FOCUS CONTINUES TO
BE HURRICANE IDA AND ASSOCIATED HEAVY RAINFALL POTENTIAL ACROSS THE
ARKLAMISS.

FOR TODAY...CLOUD COVER WILL BE ON THE INCREASE AS THE UPPER LEVEL
FLOW HAS SHIFTED SOUTHERLY WITH THE ADVANCE OF THE UPPER HIGH
LOCATED TO OUR EAST. THIS WILL KEEP AFTERNOON HIGHS SLIGHTLY LOWER
THAN WE SAW YESTERDAY...MID TO LOWER 70S AREAWIDE. MAV GUIDANCE
SEEMED TO HANDLE THIS WELL.

FOCUS SUNDAY NIGHT SHIFTS TO THE INCREASING ATMOSPHERIC MOISTURE
CONTENT AHEAD OF TWO FEATURES...AN UPPER LEVEL S/WV MOVING EAST
CURRENTLY LOCATED OVER SW TEXAS...AND THE MORE OBVIOUS HURRICANE IDA
CURRENTLY LOCATED NEAR THE YUCATAN PENINSULA. THE EVENTUAL IMPACT
THESE FEATURES WILL HAVE ON OUR CWA IS SURPRISINGLY QUITE UNCERTAIN
AT THIS TIME. NHC IS KEEPING THE CENTER OF IDA OFFSHORE IN THEIR
LATEST FORECAST AND WELL SOUTHEAST OF THE ARKLAMISS...AND THIS
TRACK IS SLOWER AND FARTHER EAST THAN THE 00Z GFS/ECMWF SOLNS. AS
FOR THE TX S/WV...BOTH MODELS AGREE WITH THE DEEP LAYER LIFT AHEAD
OF THIS FEATURE MOVING OVER THE ARKLAMISS STARTING SUNDAY NIGHT AND
EXITING TUESDAY MORNING. SO THE DILEMMA REMAINS...IF IDA TRACKS
CLOSER TO OUR CWA...HOW MUCH LOW LEVEL MOISTURE WILL STREAM INTO
CENTRAL MS AHEAD OF IT. THIS WILL ULTIMATELY DETERMINE HOW MUCH RAIN
WE SEE ACROSS OUR AREA AS THIS MOISTURE INTERACTS WITH THE S/WV.

THE FORECAST FOR THIS PACKAGE IS BASED ON A BLEND OF THE NHC
FORECAST TRACK OF HURRICANE IDA...AND THE FASTER/WWD SOLUTIONS OF
THE GFS/ECMWF. LUCKILY...NO SIGNIFICANT CHANGES TO THE GOING
FORECAST WERE NEEDED. THE BIGGEST DIFFERENCE WAS A REDUCTION POPS
TO NEAR MAV GUIDANCE ACROSS THE NORTHERN TIER COUNTIES MONDAY
AFTERNOON AND NIGHT AS CONFIDENCE IS NOT TERRIBLY HIGH IN ANY SIG
PRECIP MAKING IT THAT FAR NORTH. MAINTAINED ABOVE GUIDANCE POPS
ACROSS SOUTHERN AND MORE PROMINENTLY SOUTHEASTERN COUNTIES WHERE
PRECIP IS ALMOST CERTAIN. AS THIS EVENT EVOLVES...IF AN INCREASE IN
MOISTURE OVER OUR AREA IS EXPECTED AHEAD OF IDA DUE TO A MORE
NORTHERLY TRACK, POPS WILL LIKELY NEED TO BE BUMPED BACK UP ABOVE
GUIDANCE. ANOTHER IMPACT TO THE GOING FORECAST WAS THE REDUCTION IN
QPF AMOUNTS BASED ON LATEST HPC GUIDANCE. AN IDA TRACK FURTHER
OFFSHORE WOULD MEAN LOWER QPF TOTALS OVER OUR SOUTHEASTERN COUNTIES.
AGAIN...THIS WILL NEED TO BE RAISED BACK UP IF IDA TAKES A CLOSER
TRACK TO THE ARKLAMISS.

DUE TO THE LARGE AMOUNT OF UNCERTAINTY HERE...WILL MAINTAIN THE
HEAVY RAIN POTENTIAL ACROSS SOUTHEASTERN COUNTIES IN THE HWO. THE
ONE THING THAT HAS NOT CHANGED OVER THE PAST SEVERAL DAYS IS THE
POSSIBILITY OF HEAVY RAINFALL SOUTHEAST OF THE NATCHEZ TRACE.

THE WIND FORECAST DUE TO THE IDA TRACK IS PROBLEMATIC AS WELL AS A
CLOSER TRACK TO THE COAST WILL MEAN MUCH STRONGER NORTHEAST WINDS ON
MONDAY. FOR NOW...WILL KEEP 15-20 MPH WINDS IN THE FORECAST AS THIS
SEEMS TO BE A GOOD COMPROMISE. MAY BE A LITTLE HIGH BUT WILL KEEP IT
GOING FOR NOW. MAV LOWS LOOKED REASONABLE MON AND TUES MORNING BUT
DID BUMP HIGHS MON A TAD BASED ON A LITTLE LESS RAIN THAT IS
EXPECTED. SHAPING UP TO BE AN INTERESTING START TO THE WORK WEEK.
/BK/

TUESDAY THROUGH FRIDAY...MODEL GUIDANCE IS IN GOOD AGREEMENT THAT A
PROGRESSIVE PATTERN WILL ALLOW THE SOUTH ATLANTIC COAST RIDGE TO
BREAK DOWN QUICKLY TUESDAY WITH OUR SHORTWAVE TROUGH AND ASSOCIATED
RAINFALL ZIPPING BY TO THE EAST. ANY LINGERING RAINFALL EARLY
TUESDAY MORNING WILL BE LIGHT. A BUILDING RIDGE OVER THE ARKLAMISS
WILL BRING DRY WEATHER FOR THE MID TO LATE WEEK WITH TEMPERATURES A
LITTLE ABOVE CLIMATIC AVERAGE.

FRIDAY NIGHT THROUGH NEXT SUNDAY...GLOBAL MODELS CONTINUE TO
INDICATE THAT A LONGWAVE TROUGH POSITION WILL SET UP OVER THE PLAINS
NEXT WEEKEND AND THIS WOULD PLACE THE ARKLAMISS UNDER SOUTHWEST FLOW
ALOFT. THE MODELS ARE VERY CHAOTIC WITH SHORTWAVE DETAILS IN
THIS PERIOD...SO IT SEEMS MOST REASONABLE TO ACCEPT THE LOW-END MEX
MOS POPS FOR NOW. IN ANY CASE...IT LOOKS LIKE INSTABILITY WILL BE
LACKING AND TSTM ACTIVITY WOULD BE LIMITED. CAN IMAGINE THAT
ANOTHER ROUND OF SUBSTANTIAL RAINFALL WILL NOT BE OUT OT THE
QUESTION IN THIS PATTERN AND THAT WOULD BE THE MAIN CONCERN AS WE GO
THROUGH NEXT WEEKEND INTO EARLY NEXT WEEK. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  56  68  57 /   0  17  69  75
MERIDIAN      74  52  68  55 /   0  10  71  89
VICKSBURG     74  56  69  57 /   0  20  63  61
HATTIESBURG   74  57  70  59 /   3  30  91  82
NATCHEZ       73  58  68  57 /   4  35  76  63
GREENVILLE    73  55  68  55 /   0   7  33  39
GREENWOOD     76  54  70  56 /   0   6  35  48

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/19
Hazardous weather outlook, Nov 8, 2:18 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST SUN NOV 8 2009

MSZ057-058-064>066-072>074-092030-
JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
218 PM CST SUN NOV 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

EASTERLY WINDS WILL INCREASE MONDAY AS THE PRESSURE GRADIENT TIGHTENS
OVER THE OUTLOOK AREA IN ADVANCE OF HURRICANE IDA. SUSTAINED WINDS
BETWEEN 20 AND 30 MPH...WITH GUSTS TO 35 MPH...WILL BE POSSIBLE FROM
MONDAY AFTERNOON THROUGH TUESDAY MORNING OVER AREAS MAINLY ALONG AND
SOUTHEAST OF A QUITMAN TO COLUMBIA LINE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...

HEAVY RAINFALL WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING
ACROSS SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI. A TROUGH OF LOW
PRESSURE APPROACHING FROM THE WEST WILL INTERACT WITH MOISTURE FROM
HURRICANE IDA TO BRING A LONG DURATION OF STEADY RAIN TO THE AREA.
WHILE OFF AND ON PERIODS OF RAIN ARE LIKELY THROUGH THE DAY
MONDAY...THE MORE STEADY MODERATE TO HEAVY RAINFALL IS EXPECTED MONDAY
NIGHT INTO TUESDAY MORNING. RAINFALL TOTALS OVER THE AREA WILL
GENERALLY RANGE FROM TWO TO FOUR INCHES...WITH SOME LOCALLY HIGHER
AMOUNTS POSSIBLE. THIS LONG DURATION RAINFALL WILL CAUSE THE PONDING
OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ026-MSZ029>033-037>039-043>046-048>056-059>063-092030-
CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-
218 PM CST SUN NOV 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND PORTIONS OF EAST...CENTRAL...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

EASTERLY WINDS WILL INCREASE MONDAY AS THE PRESSURE GRADIENT
TIGHTENS OVER THE OUTLOOK AREA IN ADVANCE OF HURRICANE IDA. SUSTAINED
WINDS BETWEEN 15 AND 20 MPH...WITH GUSTS UP TO 25 MPH...WILL BE
POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING OVER AREAS
MAINLY ALONG AND SOUTHEAST OF A MERIDIAN TO MAGEE TO MONTICELLO LINE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...

HEAVY RAINFALL WILL BE POSSIBLE MONDAY NIGHT FOR AREAS SOUTHEAST OF
THE NATCHEZ TRACE PARKWAY. A TROUGH OF LOW PRESSURE APPROACHING FROM THE
WEST WILL INTERACT WITH MOISTURE FROM HURRICANE IDA BRINGING A LONG
DURATION OF STEADY RAIN TO THE AREA. WHILE OFF AND ON PERIODS OF RAIN
ARE EXPECTED MONDAY AFTERNOON...THE MORE STEADY MODERATE TO HEAVY
RAINFALL IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. RAINFALL
TOTALS WILL GENERALLY RANGE FROM ONE TO THREE INCHES ACROSS THE
AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS LONG DURATION
RAINFALL WILL CAUSE THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW
LYING AND POOR DRAINAGE AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-092030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
218 PM CST SUN NOV 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF WEST AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:51 PM CSTLake Wind AdvisoryJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 9 more50 hr

Nearby

Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.